MAUDE Adverse Event Report: BAUSCH + LOMB STIFF 25GA TANO DIAMOND DUSTED MEMBRANE SCRAPER (DDMS¿); INSTRUMENT, MICROSURGICAL

BAUSCH + LOMB STIFF 25GA TANO DIAMOND DUSTED MEMBRANE SCRAPER (DDMS¿); INSTRUMENT, MICROSURGICAL
Model Number 20.04.25S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported during a retina case the product was leaving diamond dust behind.They discontinued using the membrane scrapper.Another membrane scrapper was opened on the field and used without any issues.The doctor later reported the diamond dust was removed with vitrector and soft tip extrusion cannula.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
The complaint condition could not be replicated as the silicone tip to which the diamond dust is bonded was not present on the returned product or in the packaging.The portion of silicone bead still present and visible inside the shaft has a rough irregular surface consistent with having been torn.Instructions for use state: only retractable ddms products (20.16, 20.16.23, 20.16.25) are compatible with valved cannula systems.Use of other ddms products (20.04, 20.04.23, 20.04.25s, 20.04.27, 20.07, 20.18) with valved cannula systems may damage flexible tip.The hospital confirmed that this device was being used with an valved cannula.This is a contraindicated action.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STIFF 25GA TANO DIAMOND DUSTED MEMBRANE SCRAPER (DDMS¿)
Common Device Name
INSTRUMENT, MICROSURGICAL
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
SYNERGETICS
3845 corporate centre dr.
o'fallon MO 63368
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key22034235
Report Number0001932402-2025-00004
Device Sequence Number18339980
Product Code GZX
UDI-Device Identifier20841305108848
UDI-Public(01)20841305108848(17)260321(10M0047626
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
A800891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model Number20.04.25S
Device Lot NumberM0047626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown